| || |
Suboxone 4 days off help
Suboxone 4 days off help
I finally decided to register in the forums because so many people have the same story that I do. I've been on Suboxone for about 6 months. My current level was 2mg x 3 time a day.
This past Monday I had my an emergency appendectomy and was in the hospital until Wednesday. They gave me some vicodin for the recovery pain but it doesn't do a thing. Interestingly enough, Darvocet (which I believe to be a weaker narcotic, does seem to help).
Long story short (too late), I haven't taken a Suboxone tab since Sunday. Today is Friday. I'm pretty shaky right now but not terrible. Should I ride it out and just stay off the subs? Or should I go back to my pain management doc and talk to him. I might add that he hasn't been working with me much on a tapering schedule (which I suppose is just as much my fault). It's a monthly 'how's everything going, here's your RX" appt. They get their 250 and I get my subs.
Anyhow, I would really appreciate some advice. I'm not sure which way to go. Should I take a Darvocet every 4 or so hours until the Sub w/d's stop? Thoughts?
Last edited by jojoacorn123; 10-31-2008 at 12:12 PM.
Yes, you should do it like that, it's a good way, Darvocet does help analgesia when on Bup, it may even be a better time to stop taking the darvs too, since you're down, consider it killing two birds. You will still have some slight w/d's once you stop the darv. Hopefully your pain isn't too bad. Toradol will help you too, and it's non narcotic. If you can, just switch to Motrin and ride it out.
Thank you so much for the reply. It really helps. I've been reading messages in this forum for the last couple of hours. One that caught my eye was the one from the 'investigator'. At any rate, someone's post about their pain mangement clinic caught my eye. How no one ever saw the doctor and only his 'script writer'. The 'standing room only'.I used Suboxone's site to find my pain management doc and he is the exact same way. I would be hard pressed to say that his script writer is a qualified doctor (yet he still writes scripts). I didn't complain because I thought - "hey, I'm off the Vics, Oxys, etc, right?" Unbelievable world. Anyway, I'm going to try to do that. My daughter's Christening is on Sunday. I don't want to take anything away from her special day. Do you think I'll be okay if I take one or two Darv's a day? Thanks again.
edit I should also mention that I'm on Ativan and Zoloft.
Last edited by jojoacorn123; 10-31-2008 at 12:57 PM.
Reason: more to say
Like cats said the darvocet might help some, the toradol would help probably more than the darvocets. Darvocets are pretty much worthless in my opinion even when you are not taking suboxone. Vics probably won't do a lot for a while yet with you being on suboxone. They surely won't give you a euphoric effect at this point. I find that 800mg Ibuprofen does as much for my pain as either a toradol and even more that darvocet. Take three a day, or even four would be ok for a short time.
I will be out of town for the next couple days. If you like when I get back on Sunday we can figure out a good plan for you to get off the suboxone entirely too. You have been on them for long enough. If you don't start concentrating on getting off the suboxone you will soon have a dependency to them as well. Don't worry about it, we can help you get off them in a short period of time. But the vics won't help you while taking suboxone, even after a few days with none. It takes longer than that for them to regain their effectiveness. God bless.
I was just wondering that - "How long does it take for the pain meds to start working again when off of Sub?"
Thanks for the reply Robert. I'm very interested to hear what you hav eto say when you get back. So do you think I should stay off of them (the Suboxones) as I have been for the last 5 days?
again I should mention that I do have plenty of subs left so going back on isn't an issue. Woke up this morning with more w/d's than I thought I would be experiencing after already being off for almost 6 days. Darvocets seem to curb the symptoms. Thanks for listening. It helps to talk when feeling like this
Hi JoJo -
Originally Posted by jojoacorn123
I'm glad you are here! The following is just my opinion, ok?
You just had major surgery & recovery time is important. Plus, you were on suboxone 6 mg daily for the past 6 months, right? That is a large enough dose that you will definitely feel w/d symptoms without tapering first.
If it were me, I would take the smallest dose of suboxone to get rid of the w/d symptoms you have, and then I would do a slower taper.
There is no reason for you to suffer with withdrawal symptoms + trying to recuperate from surgery.
I know Robert will be more than willing to help you figure out a taper plan.
Just my 2 cents - take good care of yourself!
Thanks for the great reply. I've been reading the forum all day and it started to seem as though everyone tapers much lower than a 6mg dropoff. Im fine with the surgery pain. Robert said that he'd help me work on a taper when he gets back. I think I'm way overdue to be off of these. I'm going to take 2mg and taper down. Thanks so much for the help
The prob w/ subs is their longevity. W
WD can last from up to 7 to 14 days and if you have been on opiates for a long time its like taking a sledgehammer to the delicate lace infrastructure of your neuronal pathways. That is the bad news, the good news is that very few people manage to do so much damage that they require opioid maintenance their whole life because of the deficit they have caused. Does not sound like you fit this profile.
6mg drop off is way too steep. No need to be Rambo. Add into the equation that you just had surgery and your unnecessarily complicating matters. My suggestion: Use your suboxone at its current rate or even up to an extra two mg(i.e. 4mg x 2 day) The timing of the dosing is key in preventing WD. If pain is really not an issue(remember that WD exacerbates pain like LSD exacerbates an anxiety attack) then you should drop your dose by mg every two weeks. with this should have very very minimal WD if any during these adjustments. you could alternatively ask for 2mg pills and break them in half and drop by one mg every two weeks. 2 wks is key because this is the time it takes for your endogenous(natural ) opioid physiology to adjust to the decrease in exogenious(or from the outside) opiates you were taking. Suboxone WD cold turkey can be harrowing not sole because of its intensity, but because of its longevity. you will peak WD anywhere at 3-5 days and you will ride that peak for up to the 6th day. So i am not surprised that your feeling really bad on day 6. Darvocets are not going to touch you on 6mg of suboxone because of the narcan that is included in the tablet. to break through 6mg of suboxone and get any pain relief you would either have to up your suboxone or receive IV dillauded of take a lot of something else. at week three from your LAST does expect very intense emotional withdrawal. You may have random bursts of crying and sudden feelings of manic depression. Elivil will help regulate your sleep and help with depression. Clonidine and A2agonist will keep your BP under control, Baclofin will keep the achs and pains in check and Imodium will help you know what and at your worst times klonopin in short term use will help keep you sedate over the worst of it. Some detox places even put people under for a while until they get passed the worst. Bottom line, if you have the self control and you use these helpful meds and maybe some seraquel to knock you out but remember with seraquel more is less say like 25 mg at high dose can cause the oposite i.e excitement which you def dont want but at 25 mg you will be comatose at night. After day 11 ask your doc for Naltrexone, thing is your going to have periodic WDS for a pretty long time, the naltrexone(max 4.5 mg) at day 11 will send you temporally back into WDs for about six hours for the five days you use it but you will feel so much damn better so much faster.I have heard of people who dont feel normal for months or even up to a year after day zero but who after naltrexone therapy feel GREAT(note the AFTER part. DO NOT TAKE NALTREXONE while in WD or you will really make yourself psychotic. its a post WD med. have a lot of shirts on hand to deal with the diphorisis(sweats). which may last for months and no anti-perspiration stick will help-but naltrexone will. Best of luck.
Hope you're feeling much better today, JoJo - just wanted to check in with you!
This is such a great community. Wow.
2ManyCats. Doing well, thank you for asking.
Robert, my recovery is not painful. Very little pain at all - just some soreness. Certainly nothing I need to take anything for.
As you probably saw in the thread, I decided to jump back on the Subs until I could get a taper plan together. I have 8mg tabs and I break them into fourths. I am back to taking 2mg x 3 per day. (7 a.m, Noon, and 5:00 p.m.)
I have 5 or 6 tabs left in my current refill and will be going back to the doc this week or next. Should I stick with the 8mg tabs for this refill or try to get them in a lower dose?
Thanks very much. Hope you all had a good weekend.
Tags for this Thread